MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA067902A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of device manufacturing record confirmed both devices met pre-release specifications.Two devices of same type/family were implanted in the left renal artery in an overlapped fashion.Second device has lot/serial#: (b)(4); catalog#: bxa075902a.Device evaluated by mfr: both devices remain in patient.Therefore, direct product analysis was not possible.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2021, a study patient underwent a aaa procedure.During this procedure, gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were implanted as branch components in the renal arteries.Postoperative ct scan revealed widely patent stent system.Patient was known to have a small renal mass on the left kidney, which was going to require delayed intervention.Patient underwent laparoscopic robot-assisted nephrectomy on friday,(b)(6) 2022.Since that procedure the patient has made little or no urine, and was emergently initiated on dialysis.The duplex ultrasound revealed some flow but the velocities were extremely low (about 30 com per second range).On (b)(6) 2022, renal artery occlusions were noted, but no intervention was performed.Findings: completed was abdominal and pelvic arteriogram, which revealed celiac artery stent was widely patent, the right and left renal artery stents were anatomically oriented correctly, with no signs of radiographic kinking.However, the angiography showed the stents were completely occluded from the branch point all the way into the distal aspect of the origin of the vessels.Because of the prolonged ischemia time, revascularization of the stents was not performed.Lot/serial numbers for vbx devices implanted in right rental arteries in overlapped fashion / one unit: (b)(4) (left renal; first distal extension).(b)(4) (left renal; most proximal within portal).

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16449059
Report Number2017233-2023-03754
Device Sequence Number14920782
Product Code PRL
UDI-Device Identifier00733132637492
UDI-Public00733132637492
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model NumberBXA067902A
Device Catalogue NumberBXA067902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Other;
Patient Age74 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite